It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board


High Cholesterol Board Index


Tricor and leg pain
May 27, 2006
Hello all. I am wondering if anyone taking tricor is experiencing leg pain and fatigue? I know it is a silly question as it is stated that it may(although rare)
cause these issues. I have been on it now for 5 weeks to reduce my trig's and I am just beginning to feel like poop. Has anyone gone through this and continued taking the meds? Have the unpleasantries subsided over time? I appreciate all reponses.
For some people the pain subsides, for others it doesn't. There's a good site that documents patients' individual reactions to all drugs. It's easy to find. Leg pain seems to pop up a lot.

Is it doing the job on your triglycerides?

I've never tried a fibrate.
[QUOTE=ediot]Hello all. I am wondering if anyone taking tricor is experiencing leg pain and fatigue? I know it is a silly question as it is stated that it may(although rare)
cause these issues. I have been on it now for 5 weeks to reduce my trig's and I am just beginning to feel like poop. Has anyone gone through this and continued taking the meds? Have the unpleasantries subsided over time? I appreciate all reponses.[/QUOTE]

ediot,

I was put on put on Tricor after about 7 1/2 years on Lipitor (and prior to that about 5-6 years on Lopid - another fibrate). So at that time, I was on both Tricor and Lipitor.

Within 2 months, I experienced profound weakness, exercise intolerance, and severe arm pain - my legs did not ache however. I stopped both Lipitor and Tricor about 1-2 months after I noticed the problem - it took about 1 1/2 years to fully recover - for my strength to return and the pain to disappear.

For me, I think it was the combination of Tricor and a statin that was the problem. I later found out that this combination greatly increases the chances of muscle problems over either drug in isolation.

Since I had been on both a fibrate and a statin individually for 13 years without problems, I have to conclude that the combination of the 2 was the problem for me. However, some do get muscular problems from fibrates or statins alone.

My advice - if your weakness continues or gets worse, try stopping the Tricor for a month to see if you begin to feel better.

Are you taking CoQ10? You should be - probably 100mg+ per day - while on statins or fibrates.


HubbleRules
:cool:
Hubble thanks for the reply. I have another month to go before I have my lipid panel done, but I am hopeful. I have watched what I eat( as best as I can) I walk daily, but I do have a cocktail or two now and then. I think my numbers should come down, I mean they were 1800 when the doc put me on these pills. I have heard about the co-q10. You think it should be supplemental to a fibrate. Does it change the efficacy of tricor? Thanks again.
Taking a fibrate and a statin together can increase the risk of full-blown rhabdomyolysis by up to 40 times the risk of either alone. I think those numbers come from a UK study with Gemfibrozil and a statin - tricor and a statin are better tolerated, but Gemfibrozil actually inhibits an enzyme specifically involved with statin metabolism.

The CoQ10 supplements do seem to help some people on Tricor. The link is more tenuous then with the statins though, since fibrates have not been shown to reduce blood serum CoQ10 levels, while statins have. Regardless, 100mg to 200mg CoQ10, if it doesn't help, is highly unlikely to hurt you (I've never heard of a negative side effect with CoQ10, at least not at common supplement levels). It is a bit pricey though.

I wish I could say something more directly related to your questions. However, I take both Tricor and Crestor, and trial and error with other statins and combo-drug therapy in the past makes me believe my leg pains have been primarily due to the statins, not the fibrates.

aside - one thing I know about my own high triglycerides is that alcohol definately makes them spike, and it may take several days or more for them to come back down. It's unfortunately made me give up alcohol except for special times, like Christmas, maybe Thanksgiving or a big family event.





All times are GMT -7. The time now is 02:22 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!